Log in
Arrhythmia Alliance
3,616 members1,149 posts

Ventricular Ectopic Beats - Possible short term relief

I am 63 and have suffered this terrible condition for 47 years, climaxing with 23,000 recorded ectopics in a single day. I am absolutely sure from my own experience that there is a relationship between my stomach and my cardiac rhythm. When I eat my heart rate rockets but my wife's does not. When my stomach is empty my ectopics increase severely. When I eat something I get short term easing. But after trying all of the available solutions such as medicines and a failed attempt at catheter ablation (failed because the ectopics stopped before they got the wire in) there is one thing I can do that gives me considerable relief. When they are bad I take a dose of an antacid called Gaviscon. Within half an hour the symptoms ease and I can go to bed with my heart in perfect normal rhythm. This lends itself to my belief that heart rhythm is linked to the Vagus nerve which feeds the heart and stomach. This Gaviscon claims to create a raft which floats on the stomach contents and to my mind would be closer to calming the vagus nerve. Fellow sufferers should try it and see if this helps them too or is just confined to me. In the last few weeks it has worked every time. And please, if it does help let us all know. Wouldn't it be great if this could promote a new field of research?

Regards Cliff in Western Australia.

14 Replies
oldestnewest

Hi. I had this when my reflux is bad. I have a hiatal hernia too which doesnt help. Gaviscon can help if this is what is causing the ectopics for me also it did work. I have GERD so am on PPI's

1 like
Reply

Hi

I too have several thousand ectopics per day. I also have stomach reactions - especially constant burping when it is bad. I have had several ablation attempts with varying degrees of success for the same reasons as you. I do think research on this would be valuable as EPs seem to dismiss the coincidence of ectopics and stomach disorders.

1 like
Reply

You might consider getting prescription Nexium or whatever it is called in your country. It repairs damage at the top of the stomach and reduces acid in the stomach.

Reply

Thanks Cliffo I am seeing a gastro end of next week in London and hopefully together we can find something to aid me. Nexium is a ppi too known here as Esmeprozole and made my ectopics and heart pauses go mad. I had to stop it after just a few days. The other ppis here are lansoprazole and omeprazole and all of them have caused the same issue. So annoying when one thing causes another problem.

Will see what gastro says but it seems to be ppis if they can't be tolerated then Ranitidine and if that can't be tolerated either then its gaviscon. Have to say gaviscon is my friend currently lol. Best wishes with your ectopics and stomach connections. Hopefully one day there will be a solution.

Reply

I had both lansoprazole and omeprazole and my heart pauses became horrendous.Over 7 seconds.Also my ectopics and VT became worse.

I took myself off both!

Im so pleased im not the only one...I thought I was going mad!

Reply

Certainly not going mad traceyjard, dreadful experience to have to content with. I will never take a ppi ever again. Hope you find another solution.

Reply

I agree, definitely a connection between my ectopics and stomach. I use gaviscon too daily but not used with ectopics in mind. Will look into the connection. My ectopics are here now just as I am eating argh!

I had to stop ppis for my hiatus hernia and acid reflux as they caused my arrhythmias to kick in, my EP agreed they were an issue for me so stop them.

The connection between stomach, vagus nerve and arrhythmia is accepted by more and more medics now but the issue is what's being done with that knowledge, something soon we can only hope.

Reply

You might try prescription Nexium or whatever it is called in your country. It repairs damage at the top of the stpmach and reduces acid in the stomach.

Reply

I agree the vagus nerve causes palpitations because if I,ve gone out to eat and eaten too much it sets my palpitations off. I may get some of that gaviscon in case, you replied to my post about Svt. Hi Cliff

Reply

Hi Delythn you could also get a prescription for Nexium or whatever it is called in your country and take one before a big meal.

1 like
Reply

Hello!

Im 42 and have had Ventricular Tacyardia, heart pauses and ectopics for just over 4 years.

Ectopic's and Hypergylcemia can be very much connected, as I found out from my Endocronologist.

The empty stomach, could cause your blood sugars to become erratic hence why the ectopics play up?

My VT is hormone / thyriod induced we think.

I have silent reflux, I have only just found this out after many years, and I have been prescribed tablets and Gavison!

I completely agree with regards to the vagus nerve! I have researched it lots!

I am going to try your theory and report back!

Thanks so much!

Reply

Good luck Tracey. Just remember that your heart is not actually stopping when we get PVC's. Imagine 3 heartbeats with regular spacing, say 1...2...3. With a PVC it goes 1.2......3 but the second one is caused by a trigger in a different part of the heart. That's what we need to suppress. Notice that 1 and 3 are still where they belong, but for we sufferers 3 has to pump harder to get rid of the extra blood that number 2 did not pump. That's the awful sensation we get.

Reply

I am a worrier! My heart copes through big stressful situations but it is only when things calm down in the aftermath that the ectopics start. Typical , just when you are starting to feel better it hits you. I have had these for 25 years and I am currently 47. Try not to worry it only makes it worse. Best wishes.

Reply

I also have stomach problems and I’m on PPI’s and take the full dose of maalox every day. If I eat carbs or a big meal my PVCs go crazy. It’s annoying.

Reply

You may also like...